Alert archive / Florida / Areal Flood Advisories in 2021
Areal Flood Advisory 9, NWS Key West, FL
NWS Key West, FL issued this areal flood advisory at Nov 12, 2021, 6:54 AM EST for Monroe County, Florida. It was in force for 94 min.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2021, 6:54 AM EST (11:54 UTC)
- Expired
- Nov 12, 2021, 8:28 AM EST
- In force
- 94 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
County Monroe County, FL
The radar
The Key West radar (KBYX), 18 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 11.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
824
WGUS82 KKEY 121154
FLSKEY
Flood Advisory
National Weather Service Key West FL
654 AM EST Fri Nov 12 2021
FLC087-121345-
/O.NEW.KKEY.FA.Y.0009.211112T1154Z-211112T1345Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Florida Keys in Monroe FL-
654 AM EST Fri Nov 12 2021
...FLOOD ADVISORY IN EFFECT UNTIL 845 AM EST THIS MORNING...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...A portion of the Lower Florida Keys in Monroe county.
* WHEN...Until 845 AM EST.
* IMPACTS...Minor flooding in low-lying and poor drainage areas.
* ADDITIONAL DETAILS...
- At 651 AM EST, National Weather Service Meteorologist
detected heavy rain due to thunderstorms. Minor flooding is
ongoing or expected to begin shortly in the advisory area.
Between 2 and 3 inches of rain have fallen.
- Additional rainfall amounts of 1 to 2 inches are expected
over the area. This additional rain will result in minor
flooding.
- Some locations that will experience flooding include...
Upper Sugarloaf Key, Sugarloaf Key and Cudjoe Key.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely.
&&
LAT...LON 2468 8159 2471 8155 2471 8154 2468 8151
2464 8148 2460 8155 2464 8157
$$1 follow-up statement
466
WGUS82 KKEY 121328
FLSKEY
Flood Advisory
National Weather Service Key West FL
828 AM EST Fri Nov 12 2021
FLC087-121338-
/O.CAN.KKEY.FA.Y.0009.000000T0000Z-211112T1345Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Florida Keys in Monroe FL-
828 AM EST Fri Nov 12 2021
...FLOOD ADVISORY IS CANCELLED...
The Flood Advisory is cancelled for the Lower Keys, in Monroe.
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 2468 8159 2471 8155 2471 8154 2468 8151
2464 8148 2460 8155 2464 8157
$$
JAM/TWWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this areal flood advisory went out at Nov 12, 4:40 AM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Nov 12, 4:40 AM EST, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Key West FL 440 AM EST Fri Nov 12 2021 .DISCUSSION... Mean layer ridging centered near Hispaniola is struggling to maintain real estate as a long wave trough over the CONUS and northern Mexico pivots to the southeast. The surface high reaches west to near the Bahamas, giving way to a weakened gradient over Florida and the Gulf of Mexico. Using mean storm motion as a proxy, a weak surface trough is across the Keys. After a quiet evening, the KBYX radar detects scattered thunderstorms across the the coastal waters of the Florida Keys. Convection is not confined to the surface trough axis, and in fact, strong storms stretch from south of the Isle of Youth, into the southeastern Gulf of Mexico. Given the sequential sparks of convection from southwest to northeast, there appears to be beads of PDVA vibrating to the northeast along the subtropical jet. .FORECAST... The broad complex of short waves circulating over the northern Plains and the Great Lakes will swing to the east-southeast today through Saturday, allowing higher heights to build across the Rockies and Great Plains. Meanwhile, the southern flank of the long wave trough will remain over Mexico. As heights rise over the Plains, an anticyclone will tighten up over Texas and the northwestern Gulf of Mexico. This high pressure system will move slowly east Monday through Tuesday night. Periodic infusions of continental air into this high will maintain a robust anticyclone near and to the east of the Carolinas Wednesday through Thursday. In summary, the lingering surface trough will promote unsettled weather today and tonight. As the high takes shape near Texas Saturday and Saturday night, light northwest to north breezes will steadily turn to the north then northeast, with drier air squelching rain chances. Dewpoints will fall back into the upper 50s Monday afternoon, followed by an extended period of breezy northeasterlies and slight rain chances Monday night through at least Wednesday. The lurking upper trough axis over Mexico will choke on occasional reinforcements of Pacific short wave energy over the next several days. Depending on how all of this plays out, the extended forecast may feature a return to unsettled weather along a building warm front, or continued fresh east-northeasterly breezes. For now, we nudged Wednesday night and Thursday to 30% to account for slightly above normal rain/thunder chances. && .MARINE... There are no watches or warnings currently in effect for the coastal waters of the Florida Keys. A Coastal Flood Advisory is in effect for the Upper Keys due to above normal high tides. Boaters across the Florida Keys should expect less clearance under fixed bridges during high tide. From synopsis, a weak surface trough will linger near the Florida Keys today and tonight. A surface high over the southern Plains will build southeast across the Gulf of Mexico Saturday through Sunday. Freshening northeasterly breezes are expected Monday and Monday night as the high pressure system matures over the southeastern United States. Small Craft Advisories may be required for portions of the Florida Keys as breezes freshen. && .AVIATION... VFR conditions will prevail at both EYW and MTH island terminals through Friday with periods of sub-MVFR ceilings and sub-IFR visibilities with passing showers. A brief lull in shower coverage will begin to increase tonight with expanding coverage through much of tomorrow. Have opted to include VCSH until tomorrow evening due to increasing confidence of coverage and timing. Otherwise, surface winds will remain primarily east to east southeast at 6 to 8 knots. && .CLIMATE... In 1936, the daily record high temperature of 88 degrees was recorded in Key West. Temperature records for Key West date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 81 73 82 72 / 50 40 40 20 Marathon 79 72 80 70 / 50 30 30 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...Coastal Flood Advisory for FLZ076. GM...None. && Public/Marine/Fire...CLR Aviation/Nowcasts....Williams Data Acquisition.....SMS Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 12, 5:09 AM EST, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 509 AM EST Fri Nov 12 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-131015- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 509 AM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms will be possible today and tonight. The main hazards will be lightning strikes and locally gusty winds. Minor coastal flooding is expected during the times of high tide across the Florida Keys today and tonight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Small Craft Advisories may be required for portions of the coastal waters of the Florida Keys Monday night through Wednesday. Isolated thunderstorms will be possible Wednesday night and Thursday. The main hazards will be lightning and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CLR
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 5:45 AM EST | Areal Flood Advisory | KEY | Monroe | 4 hr |
| Nov 12, 9:58 AM EST | Special Marine Warning | KEY | 18 min | |
| Nov 12, 3:41 PM EST | Coastal Flood Statement | KEY | Monroe | 43 hr |
| Nov 12, 3:41 PM EST | Coastal Flood Advisory | KEY | Monroe | 11 hr |
Nearby
Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.